Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 321, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 11, 2024, 8:08 PM CDT for Henry County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2024, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 11, 2024, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 51 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 8:12 PM CDT | HAIL 1.25 | 5 Ene Hartwell, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 15.6
The text
As transmitted.
689
WUUS53 KEAX 120108
SVREAX
MOC083-120145-
/O.NEW.KEAX.SV.W.0321.240712T0108Z-240712T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
808 PM CDT Thu Jul 11 2024
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northwestern Henry County in west central Missouri...
* Until 845 PM CDT.
* At 807 PM CDT, a severe thunderstorm was located near Urich, or 8
miles northwest of Clinton, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hartwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3839 9393 3851 9402 3856 9394 3856 9362
3850 9362
TIME...MOT...LOC 0107Z 244DEG 15KT 3846 9389
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Blair2 follow-up statements
745
WWUS53 KEAX 120119
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
819 PM CDT Thu Jul 11 2024
MOC083-120145-
/O.CON.KEAX.SV.W.0321.000000T0000Z-240712T0145Z/
Henry MO-
819 PM CDT Thu Jul 11 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTH CENTRAL HENRY COUNTY...
At 819 PM CDT, a severe thunderstorm was located 7 miles south of
Chilhowee, or 8 miles northwest of Clinton, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Henry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3841 9389 3853 9399 3856 9394 3856 9362
3850 9362
TIME...MOT...LOC 0119Z 244DEG 15KT 3848 9383
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Blair741
WWUS53 KEAX 120129
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
829 PM CDT Thu Jul 11 2024
MOC083-120145-
/O.CON.KEAX.SV.W.0321.000000T0000Z-240712T0145Z/
Henry MO-
829 PM CDT Thu Jul 11 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTH CENTRAL HENRY COUNTY...
At 829 PM CDT, a severe thunderstorm was located 7 miles southwest of
Leeton, or 8 miles north of Clinton, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Henry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3843 9383 3856 9386 3856 9362 3850 9362
TIME...MOT...LOC 0129Z 244DEG 15KT 3850 9378
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:26 PM CDT, 1 hour 42 minutes earlier. Its key messages:
- There is a potential for scattered showers and thunderstorms this evening into tonight. The strongest cells may produce strong to severe conditions with strong wind gusts being the primary threat.
- Multiple chances for showers and storms through the end of the week.
- Increasing heat and humidity expected this weekend into early next week. Sunday and Monday are expected to be the worst days with heat indices exceeding 100 degrees F.
Area forecast discussion, Jul 11, 6:26 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 626 PM CDT Thu Jul 11 2024 .KEY MESSAGES... - There is a potential for scattered showers and thunderstorms this evening into tonight. The strongest cells may produce strong to severe conditions with strong wind gusts being the primary threat. - Multiple chances for showers and storms through the end of the week. - Increasing heat and humidity expected this weekend into early next week. Sunday and Monday are expected to be the worst days with heat indices exceeding 100 degrees F. && .DISCUSSION... Issued at 322 PM CDT Thu Jul 11 2024 The current synoptic setup is defined by troughing to our northwest and ridging over western CONUS. At the surface, a low has developed to the southwest over the OK/KS border. The associated warm frontal boundary is currently residing over central MO. A mid-level shortwave is expected to move through the area later this evening and interact with warm front. This will aid in the development of the expected showers and thunderstorms. Some storms may have the potential to produce strong to severe conditions south of I-70 this afternoon and evening. CAPE values ranging 1,000-2,000 J/kg and bulk shear values from 25-30 knots suggest strong storms with short lifespans. The main threats for now are strong to damaging winds and hail. These storms are expected to move east and weaken through the night. Scattered showers and thunderstorms may linger until early tomorrow morning. Coverage of these weak and scattered storms may extend north of I-70 and into far northwest MO. Friday and Saturday will both have chances for showers and storms as shortwaves embedded in the flow move through the area. Some strong to severe storms may be possible for the whole area, however, storms are expected to be scattered in nature. CAPE values range from 2,000- 3,000 J/kg for both days, however bulk shear values stick around 20- 30 knots which may lead to a high CAPE/low shear environment. This may lead to strong, short-lived storms. Also, a decent capping inversion is present which will present a hurdle for convection. If thunderstorms do initiate, strong to damaging winds and hail seem to be the main threats. Saturday night, a thermal ridge noses deeper into the area along with an intensifying low-level jet combining to further drive heat and humidity. Heat indices for Sunday and Monday are expected to be the highest ranging from 100-110 degrees F for majority of the area. This setup persists through the start of next week and will lead to warmer temperatures through Tuesday. As a surface high drops further south from central Canada, over western MN, our winds will shift to the northeast advecting cooler, drier air through the region. This will lead to more pleasant conditions as heat and humidity decrease. High temperatures, mid to late next week, look to settle back to the mid to high 80s. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 625 PM CDT Thu Jul 11 2024 Remnant cloud cover around the region will persist into the evening, with the possibility of thunderstorms developing south of KSTJ overnight tonight. The timing of these storms broadly encompasses a period from 3-9z, but the exact timing is not completely clear. Overall, though, it is not expected to develop further north of KMCI. Thus, we've tried to narrow down timeframes of expected development at KIXD/KMKC/KMCI for the development of VCTS. After these storms clear out, expecting cloud ceilings to turn to SCT before the introduction of diurnal cu tomorrow afternoon. Overnight, winds will shift from the east towards the south. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Collier AVIATION...SPG/Blair
Hazardous weather outlook, Jul 11, 4:02 AM CDT, 16 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 402 AM CDT Thu Jul 11 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-120915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 402 AM CDT Thu Jul 11 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible this afternoon and tonight. A severe storm producing damaging wind gusts cannot be ruled out. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms are again possible Friday afternoon and evening. Damaging wind gusts are the primary threat. Hot and humid conditions will return to the area this weekend into early next week. Heat indices are expected to exceed 100 degrees in many areas Saturday through Tuesday. Heat indices on Monday may approach or exceed 110 degrees. More detailed information can be accessed at... https://www.weather.gov/eax/hwo CMS
In the hours before
Special weather statement, Jul 11, 6:21 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
621 PM CDT Thu Jul 11 2024
MOZ053-112345-
Bates MO-
621 PM CDT Thu Jul 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BATES COUNTY
THROUGH 645 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9424 3805 9425 3805 9432 3817 9433
3816 9405 3803 9406 3803 9409 3805 9410
3804 9411 3806 9413 3806 9416 3804 9420
3805 9421 3804 9422 3803 9424
TIME...MOT...LOC 2320Z 269DEG 12KT 3807 9427
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BlairLocal storm report, Jul 11, 6:43 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
643 PM CDT Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM Tstm Wnd Dmg 5 E Rich Hill 38.10N 94.27W
07/11/2024 Bates MO Public
Medium sized tree branches down.
&&
SPGLocal storm report, Jul 11, 7:34 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
734 PM CDT Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Hail Montrose 38.26N 93.98W
07/11/2024 E0.88 Inch Henry MO Public
&&
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 45 min |
| Jul 11, 7:50 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 40 min |
| Jul 11, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 35 min |
| Jul 11, 9:04 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 31 min |
| Jul 11, 9:10 PM CDT | Special Weather Statement | EAX | Platte | 35 min |
| Jul 11, 9:13 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 32 min |
| Jul 11, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 28 min |
| Jul 11, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 37 min |
| Jul 11, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson | 34 min |
| Jul 11, 10:40 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 35 min |
| Jul 11, 10:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 24 min |
| Jul 11, 10:58 PM CDT | Flash Flood Warning | EAX | Platte | 4 hr |
| Jul 11, 11:14 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 46 min |
| Jul 11, 11:17 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 28 min |
| Jul 11, 11:39 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 36 min |
| Jul 12, 12:06 AM CDT | Special Weather Statement | EAX | Henry | 39 min |
| Jul 12, 12:14 AM CDT | Special Weather Statement | EAX | Carroll | 46 min |
| Jul 12, 1:00 AM CDT | Special Weather Statement | EAX | Platte | 30 min |
| Jul 12, 1:40 AM CDT | Special Weather Statement | EAX | Saline | 35 min |
| Jul 12, 1:45 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 30 min |
| Jul 12, 2:25 AM CDT | Special Weather Statement | EAX | Howard | 35 min |
| Jul 12, 1:58 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 3 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.